MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 10373772
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that a line pressure alarm read -2, the rn noted a large amount of blood in bed.The line was clamped and inspected, however a crack and leakage was noted in the extension set at the distal end.The extension set was replaced and the status of the patient was continuously monitored and found to be stable.
 
Additional Manufacturer Narrative
The customer¿s report that a line pressure alarmed and a crack and leakage was noted in the extension set at the distal end was confirmed.Visual inspection observed a lateral crack in the female luer wall located at the top end of the female luer opposite of the luer gate.Inspection also observed a lateral crack in the male luer¿s spin collar.Functional testing observed that the source of the leak is due to a crack in the female luer component.The root cause of the female luer crack was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.
 
Event or Problem Description
It was reported that there was a crack on the distal end of the extension tubing set.The arterial line pressure alarm read -2 when connected to a neonate and the nurse noted a large amount of blood on the patient's bed.The line was clamped and the extension set was replaced.The patient required close monitoring after status checked and was found to be stable.Additional monitoring prevented further adverse effects.
 
Event or Problem Description
It was reported that there was a crack on the distal end of the extension tubing set.The arterial line pressure alarm read -2 when connected to a neonate and the nurse noted a large amount of blood on the patient's bed.The line was clamped and the extension set was replaced.The neonate patient was status/post open heart surgery and required close monitoring after status checked and was found to be stable.Additional monitoring prevented further adverse effects.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9730982
Report Number9616066-2020-00510
Device Sequence Number18924039
Product Code FPA
UDI-Device Identifier10885403234194
UDI-Public10885403234194
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10373772
Device Catalogue Number10373772
Device Lot Number18075294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/27/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110, 8015,SYRINGE, TD UNK
Outcome Attributed to Adverse Event Required Intervention;